Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 16, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 22, 2007, 6:25 AM CDT for Miller County, Missouri. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2007, 6:25 AM CDT (11:25 UTC)
- Expired
- Mar 22, 2007, 6:52 AM CDT
- In force
- 27 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Miller County, MO
The radar
The Springfield radar (KSGF), 140 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 6:43 AM CDT | HAIL 0.75 | St. Elizabeth, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 221125
SVRSGF
MOC131-221215-
/O.NEW.KSGF.SV.W.0016.070322T1125Z-070322T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
625 AM CDT THU MAR 22 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MILLER COUNTY IN CENTRAL MISSOURI...
* UNTIL 715 AM CDT.
* AT 623 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR TUSCUMBIA...OR 11 MILES NORTHEAST
OF OSAGE BEACH...AND MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE
OF PRODUCING QUARTER SIZE HAIL.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL MILLER COUNTY...INCLUDING THE TOWN OF SAINT ELIZABETH.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3806 9220 3815 9255 3817 9255 3828 9255
3830 9221 3817 9221 3816 9220
$$
CRAMER2 follow-up statements
000
WWUS53 KSGF 221137
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
637 AM CDT THU MAR 22 2007
MOC131-221215-
/O.CON.KSGF.SV.W.0016.000000T0000Z-070322T1215Z/
MILLER MO-
637 AM CDT THU MAR 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR MILLER COUNTY...
AT 633 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR SAINT ELIZABETH...OR 15 MILES
SOUTHEAST OF ELDON...AND MOVING EAST AT 45 MPH. THIS STORM IS CAPABLE
OF PRODUCING QUARTER SIZE HAIL.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN MILLER COUNTY.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3816 9220 3816 9238 3820 9243 3829 9241
3830 9221 3817 9221
$$
CRAMER000
WWUS53 KSGF 221152
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 AM CDT THU MAR 22 2007
MOC131-221203-
/O.CAN.KSGF.SV.W.0016.000000T0000Z-070322T1215Z/
MILLER MO-
653 AM CDT THU MAR 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MILLER COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3816 9220 3816 9238 3820 9243 3829 9241
3830 9221 3817 9221
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 5:45 AM CDT, 40 minutes earlier.
Area forecast discussion, Mar 22, 5:45 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 AM CDT THU MAR 22 2007
.DISCUSSION...
TRICKY FORECAST FOR THE NEXT SEVERAL DAYS AND A LOT WILL DEPEND ON
WHERE THE FRONT STALLS OUT LATER TODAY.
CURRENT TEMPERATURES MORE REPRESENTATIVE OF JUNE AT THIS TIME OF
NIGHT THAN LATE MARCH WITH READINGS STILL IN THE MID TO UPPER 60S
AND DEW POINTS IN THE MID TO UPPER 50S. SURFACE FRONT WAS LOCATED
FROM NEAR DSM TO MHK AND HUT AT 06Z. LINEAR MCS OCCURRING ACROSS
NORTHERN MISSOURI HEADING IN AN ESE DIRECTION AND WILL NEED TO
MONITOR THIS FOR NORTHERN CWA TOWARDS MORNING. LOW LEVEL MOISTURE
FETCH PRETTY STRONG FROM THE SOUTHWEST WITH STRONG 50 TO 60 KT LOW
LEVEL JET. WATER VAPOR ALSO SHOWS A NICE PACIFIC MOISTURE PLUME
PUSHING OVER BAJA AND INTO THE SOUTHERN PLAINS.
POPS AND TEMPERATURES TODAY WILL BOTH BE PROBLEMATIC AND DEPENDENT
ON WHERE THE SURFACE BOUNDARY WINDS UP. SHORT RANGE MODELS SHOWING
SOME DIFFERENCES IN PLACEMENT OF FRONT THIS AFTERNOON WITH NAM
TAKING THE MORE SOUTHERN PLACEMENT OVER OUR CENTRAL MISSOURI
COUNTIES AND GFS EVEN FURTHER NORTH...MORE ALONG THE I70 CORRIDOR.
BOTH SOLUTIONS ARE FURTHER NORTH THAN PREVIOUS MODEL RUNS AND ARE
THROWING A SERIOUS WRENCH IN THE CURRENT FORECAST.
NOT REALLY EXPECTING THE MCS OVER NORTHERN MISSOURI AT THIS HOUR TO
MAKE IT TO FAR SOUTH INTO THE CWA AND MAY REALLY ONLY EFFECT OUR
NORTHEAST SECTIONS OF THE CWA DURING THE MORNING HOURS. DESPITE THE
DIFFERENCES IN THE FRONTAL PLACEMENT...BOTH MODELS KEEP MUCH OF THE
CWA WITHIN THE WARM SECTOR TODAY. THE GFS CONTINUES WITH THE
THERMAL CAP THROUGH MUCH OF THE DAY WITHIN THE WARM SECTOR WHILE THE
NAM COOLS OFF THE WARM LAYER BY MIDDAY WITH PRETTY DECENT
INSTABILITY. GFS HAD THE BETTER HANDLE ON THIS SITUATION YESTERDAY
WITH THE CAP AND AM INCLINED TO GO CLOSER TO THIS SOLUTION FOR
TODAY. NEXT ITEM UP FOR BIDS ARE THE TEMPERATURES TODAY. DONT SEE
MUCH COOLING EXPECTED DURING THE REMAINDER OF THE NIGHT AHEAD OF THE
COLD FRONT WITH SOUTHERLY WINDS AND INCREASING DEWPOINTS...SO WILL
HAVE QUITE A WARM START TO THE MORNING. SHOULD BEGIN TO SEE
MID/HIGH LEVEL CLOUDS MOVE IN FROM THE SOUTHWEST DURING THE NEXT FEW
HOURS OUT OF THE DECAYING CONVECTION IN SOUTHWEST OKLAHOMA.
GUIDANCE NUMBERS ARE SUGGESTING MID TO UPPER 70S TODAY WITH SLIGHTLY
COOLER READINGS IN THE FAR NORTH IN THE VICINITY OF THE FRONT...AND
WILL PROBABLY STICK FAIRLY CLOSE TO THESE NUMBERS AS A START.
CURRENTLY HAVE A FLASH FLOOD WATCH FOR LOCATIONS IN WESTERN MISSOURI
AND SOUTHEAST KANSAS THROUGH TONIGHT. AN UPPER LEVEL SHORTWAVE WILL
BE MOVING INTO SOUTHWEST MISSOURI LATE IN THE DAY AND THIS EVENING
WHICH COULD SPARK ADDITIONAL THUNDERSTORM DEVELOPMENT OVER THESE
AREAS. THE FRONT WILL BE RETREATING BACK TO THE NORTH AND IT
APPEARS AS THOUGH THE BEST CONVECTIVE CHANCES OVERNIGHT WILL REMAIN
ALONG AND NORTH OF THE FRONT...OR WELL NORTH OF THE CWA OVERNIGHT.
HAD WE NOT RECEIVED THE HEAVY RAIN AND FLOODING A COUPLE OF DAYS AGO
OVER THESE AREAS WOULD BE INCLINED TO REMOVE THE WATCH...HOWEVER NOT
READY TO CANCEL THIS JUST YET. PRECIPITABLE WATER VALUES WILL
APPROACH AN INCH AND A HALF AHEAD OF THE SHORTWAVE SO THE RAINFALL
WOULD BE FAIRLY EFFICIENT SHOULD IT OCCUR.
TEMPERATURES LIKELY BE SIMILAR OVER THE NEXT FEW DAYS WITH HIGHS IN
THE 70S AND LOWS IN THE 50S TO LOW 60S AS THE REGION REMAINS IN
SOUTHWEST FLOW ALOFT AHEAD OF THE LARGE CLOSED CIRCULATION IN THE
SOUTHWEST. ONCE FRONT LIFTS BACK TO THE NORTH TONIGHT SOUTHERLY
WINDS WILL CONTINUE THROUGH THE WEEKEND AT THE SURFACE BUT WILL
LIKELY SEE PIECES OF ENERGY EJECT FROM THE MAIN LOW INTO THE REGION
INTERACTING WITH THE MOIST UNSTABLE AIR MASS. WHILE FRIDAY AND
SATURDAY DO NOT APPEAR TO BE WASHOUTS...THE CONVECTIVE PRECIPITATION
CHANCES WILL REMAIN IN PLACE BECAUSE OF THIS. MAIN SHORTWAVE SHOULD
MOVE THROUGH THE AREA BY EARLY NEXT WEEK WITH THUNDERSTORM CHANCES
INCREASING AGAIN SUNDAY INTO MONDAY.
LINDENBERG
&&
.AVIATION...
FOR THE 12Z TAFS...CONVECTION HAS INCREASED OVER CENTRAL MISSOURI IN
ADVANCE OF THE COLD FRONT HOWEVER CONVECTION APPEARS TO REMAIN NORTH
OF THE SGF/JLN TAF LOCATIONS THIS MORNING. HAVE A SCATTERED LAYER
AROUND 3000 FEET HOWEVER CEILINGS WILL LIKELY REMAIN VFR WITH
MID/HIGH LEVEL CLOUDINESS UNTIL LATER IN THE AFTERNOON AND EVENING.
AN UPPER LEVEL DISTURBANCE WILL PUSH IN FROM THE SOUTHWEST THIS
EVENING AND BRING A BETTER CHANCE OF CONVECTION TO THE TERMINAL
LOCATIONS. FOR NOW WILL GO WITH CEILINGS BY LATE AFTERNOON AROUND
3500 FEET AND VCTS WORDING FOR THE THUNDERSTORMS.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WARNING FOR BARRY COUNTY. FLOOD WATCH ALONG AND WEST OF A
LINE FROM OSCEOLA TO AURORA FROM LATE TONIGHT THROUGH THURSDAY
NIGHT.
KS...FLASH FLOOD WATCH FOR BOURBON...CRAWFORD AND CHEROKEE FROM LATE
TONIGHT THROUGH THURSDAY NIGHT.
WFO SGFHazardous weather outlook, Mar 22, 4:06 AM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
406 AM CDT THU MAR 22 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230915-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
406 AM CDT THU MAR 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS WITH...HAIL TO THE SIZE OF QUARTERS...
HEAVY RAIN AND POSSIBLE
FLOODING.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS WITH HAIL TO THE SIZE OF QUARTERS
WILL BE POSSIBLE OVER CENTRAL MISSOURI GENERALLY NORTH OF A
FORT SCOTT TO SALEM LINE TODAY.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
MAY PRODUCE HEAVY RAIN AND FLASH FLOODING OVER SOUTHEAST
KANSAS AND WESTERN MISSOURI.
DISCUSSION:
A COLD FRONT WILL EDGE SOUTHWARD INTO CENTRAL MISSOURI TODAY
BEFORE STALLING OUT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE
ALONG THE FRONT IN THE MOIST AND UNSTABLE AIR MASS ALREADY
IN PLACE. THE SOUTHWARD EXTENT OF THE THUNDERSTORMS WILL LIKELY
DEPEND ON HOW FAR SOUTH THE FRONT CAN MAKE IT BEFORE STALLING OUT.
SOME OF THE STRONGER STORMS MAY BE SUFFICIENT TO PRODUCE HAIL UP
TO THE SIZE OF QUARTERS...MAINLY OVER CENTRAL MISSOURI.
AN UPPER LEVEL DISTURBANCE WILL LIFT NORTHEAST INTO THE AREA
TONIGHT AND WILL INCREASE THE CHANCES OF RAIN OVER SOUTHEAST
KANSAS AND WESTERN MISSOURI. THIS IS THE SAME AREA WHICH RECEIVED
HEAVY RAINFALL AND FLOODING ON TUESDAY AND ADDITIONAL HEAVY RAIN
COULD LEAD TO MORE FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THIS AREA THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A LARGE UPPER LEVEL STORM SYSTEM WILL SLOWLY TRACK EASTWARD WITH
SEVERAL PIECES OF ENERGY FROM THIS SYSTEM EJECTING OUT INTO THE
PLAINS AND MID MISSISSIPPI VALLEY REGION THROUGH THE WEEKEND AND
EARLY NEXT WEEK. EACH OF THESE DISTURBANCES WILL BRING WITH IT A
CHANCE OF THUNDERSTORMS AS IT INTERACTS WITH MOISTURE AND
INSTABILITY ALREADY IN PLACE OVER THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERGIn the hours before
Local storm report, Mar 22, 6:13 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 AM CDT THU MAR 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 AM HAIL WARSAW 38.24N 93.38W
03/22/2007 E0.75 INCH BENTON MO BROADCAST MEDIA
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 5:31 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 44 min |
| Mar 22, 5:58 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.